Nebraska, 2004

Hail in Nebraska, June 4, 2004

June 4, 2004 · NWS CYS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 4, 1:00 PM MST, 3 hours 8 minutes earlier.

Area forecast discussion, Jun 4, 1:00 PM MST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
200 PM MDT FRI JUN 4 2004

.SHORT TERM...MAIN CONCERN IN THE SHORT TERM IS POTENTIAL FOR
SEVERE WEATHER DURING THE EVENING.  AMS GETTING UNSTABLE OVER
PANHANDLE...WITH LIFTED INDICIES RUNNING CLOSE TO MINUS 5 AND CAPES
APPROACHING 1000.  THUNDERSTORMS STARTING TO COME TO LIFE OVER
SOUTHEAST CORNER OF WY AND FAR SW NEB PANHANDLE.  WITH NUMEROUS
BOUNDARIES SHOWN ON RADAR...THINK SOME OF THESE WILL BE ABLE TO GO
SEVERE BEFORE MAIN TROF AXIS SWEEPS BY EARLY EVENING.  CELLS ACROSS
CONVERSE AND NIOBRARA HAVE POPPED UP BUT HAVE BEEN SETTLING
BACK...APPARENTLY HINDERED BY DOWNSTREAM CLOUD COVER.  SPC
CONVECTIVE OUTLOOK LOOKS ON TRACK...WILL BE ADDING MENTION OF HAIL
AND GUSTY WINDS IN AFTERNOON PACKAGE EAST OF THE MOUNTAINS.  CHANCE
OF SHOWERS LINGERS OVER FAR EASTERN PORTION OF THE PANHANDLE INTO
THE EARLY-MORNING HOURS.  ENOUGH DRY AIR SWEEPS ACROSS SOUTHEAST WY
AND WESTERN TIER OF COUNTIES IN THE PANHANDLE THAT ANY PRECIP SHOULD
BE LIMITED TO THE EVENING.

A SHORTWAVE RIDGE STARTS TO BUILD OVER THE INTERMOUNTAIN REGION BY
SATURDAY...HELPING LIMIT CHANCES OF THUNDERSTORMS OVER ALL BUT THE
WESTERN PANHANDLE. TEMPS NOT AS WARM AS COUPLE OF DAYS.

.LONG TERM...UPPER RIDGE AXIS MOVES EAST ACROSS SOUTHEAST WYOMING
SATURDAY NIGHT AND INTO THE HIGH PLAINS SUNDAY. THIS LEAVES CWA IN
FAIRLY STRONG SW FLOW ALOFT. WINDS ALOFT INCREASE AND WINDY
CONDITIONS WILL DEVELOP. ISOLATED THUNDERSTORMS MAY DEVELOP DURING
THE AFTERNOON...BUT LITTLE RAIN EXPECTED WITH THESE. THE DRY SW FLOW
ALOFT WILL CONTINUE THROUGH MID WEEK WITH UPPER LOW SPINNING OVER
GREAT BASIN. DRY AND WARM CONDITIONS THROUGH MONDAY. SURFACE
BOUNDARY PARALLEL TO THE FLOW ALOFT AND SINKS SLOWLY CLOSER TO THE
CWA TUESDAY...AS THE BOUNDARY MOVES INTO THE NORTHERN PORTION OF THE
CWA HAVE INTRODUCED SOME LOW POPS. KEPT 20 TO 30 PERCENT POPS IN FOR
THE NORTHERN AND EASTERN PORTIONS OF THE CWA THROUGH THURSDAY.

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

BANN/STARK
Hazardous weather outlook, Jun 4, 9:52 AM MST, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1052 AM MDT FRI JUN 4 2004

NEZ001>003-019>021-054-055-WYZ059>070-051056-
BANNER-BOX BUTTE-CHEYENNE-CHEYENNE FOOTHILLS-CONVERSE-DAWES-GOSHEN-
KIMBALL-LARAMIE RANGE-LARAMIE VALLEY-MORRILL-NIOBRARA-NORTH CARBON-
NORTH LARAMIE RANGE-PINE BLUFFS-PLATTE-SCOTTS BLUFF-SIOUX-
SNOWY RANGE-SOUTHWEST CARBON-
INCLUDING THE CITIES OF...ALLIANCE...CHADRON...CHEYENNE...DOUGLAS...
KIMBALL...LARAMIE...LUSK...RAWLINS...SCOTTSBLUFF...SIDNEY...
TORRINGTON AND WHEATLAND
1052 AM MDT FRI JUN 4 2004

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE WESTERN
NEBRASKA PANHANDLE AND THE PLAINS OF SOUTHEAST WYOMING THIS AFTERNOON
AND THIS EVENING.  A FEW THUNDERSTORMS HAD DEVELOPED WEST OF THE
LARAMIE RANGE BY LATE THIS MORNING...AND THOSE STORMS WILL BECOME
MORE NUMEROUS AS THEY MOVE EAST OF THE MOUNTAINS.  A FEW OF THE
STORMS WILL BE CAPABLE OF PRODUCING HAIL TO ONE INCH IN DIAMETER AND
WIND GUSTS OF 60 MPH.  THERE MAY EVEN BE ENOUGH WIND SHEAR FOR ONE OR
TWO WEAK AND SHORT LIVED TORNADOES IN THE SOUTHERN NEBRASKA
PANHANDLE.  THE STORMS ARE EXPECTED TO END OVER THE REGION BY
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS WILL BE OVER MUCH
OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE
SATURDAY AFTERNOON AND EARLY EVENING.

WARMER AND DRIER AIR WILL BE OVER THE REGION SUNDAY THROUGH
TUESDAY WITH SOUTH OR SOUTHWEST WIND GUSTS TO 40 MPH DURING
THE DAY.

A COLD FRONT MOVES THROUGH THE AREA BY MID WEEK AND WILL
HELP PRODUCE A CHANCE OF LATE DAY THUNDERSTORMS FOR WEDNESDAY
AND THURSDAY.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED EAST OF THE LARAMIE RANGE IN
SOUTHEAST WYOMING AS EARLY AS 2 PM.

SPOTTER ACTIVATION IN THE WESTERN NEBRASKA PANHANDLE MAY BE NEEDED AS
EARLY AS 400 PM.

BANN

In the hours before

Local storm report, Jun 4, 2:22 PM MST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
322 PM MDT FRI JUN 04 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0138 PM     TORNADO          5 SW BUSHNELL           41.18N 103.96W
06/04/2004                   KIMBALL            NE   TRAINED SPOTTER

&&

BANN
Local storm report, Jun 4, 3:50 PM MST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
450 PM MDT FRI JUN 04 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0428 PM     HAIL             8 N ALLIANCE            42.22N 102.87W
06/04/2004  0.88 INCH        BOX BUTTE          NE   PUBLIC

&&

BANN

The radar

The North Platte radar (KLNX), 191 km away, was scanning. The volume nearest the first event began at 23:10 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Box Butte

When
June 4, 4:08 PM MST to 4:11 PM MST
Where
Box Butte County, Alliance
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
42.100, -102.883

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408372.